MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-006
Medical Device Problem Codes Break (1069); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer report number: 2135147-2021-00128.On (b)(6) 2021, a 10-8 mm amplatzer duct occluder was selected to close off a duct created by a transcaval tavr procedure.A torqvue device loader was used together with an agilis catheter.During the loading of the device there was some resistance noted.The physician positioned the device and deployed the distal end (not fully), while trying to find the optimal position it was noted that the device had become detached from the torqvue delivery cable.An ensnare was then used to snared and remove the device through the agilis catheter.Upon inspection it was noted that the threads of the endscrew of the torqvue delivery cable broke off in the endscrew on the occluder.A new 6 mm amplatzer duct occluder and torqvue were used to complete the procedure.There was no clinically significant delay in the procedure and the patient remained hemodynamically stable throughout.The patient was discharged the following day and is stable.
 
Additional Manufacturer Narrative
An event of the delivery cable breaking off inside the endscrew of the occluder was confirmed.Gross examination found that the endscrew of the delivery cable had broken off and remained inside the endscrew of the occluder.No other anomalies were found to the occluder.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11609688
Report Number2135147-2021-00127
Device Sequence Number3280538
Product Code MAE
UDI-Device Identifier00811806011134
UDI-Public00811806011134
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number9-PDA-006
Device Catalogue Number9-PDA-006
Device Lot Number6076447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1